Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS New Orleans, LA

March 5, 2011Saint Tammany Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 5, 2011, 1:15 PM CST for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2011, 1:15 PM CST (19:15 UTC)
Expired
Mar 5, 2011, 1:45 PM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 8:54 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS54 KLIX 051915
SVRLIX
LAC103-105-051945-
/O.NEW.KLIX.SV.W.0015.110305T1915Z-110305T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CST SAT MAR 5 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
  SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 145 PM CST

* AT 108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES SOUTHWEST OF MADISONVILLE TO 13 MILES SOUTHWEST OF   
  MANDEVILLE...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MADISONVILLE AND MANDEVILLE BY 120 PM CST...
  LACOMBE BY 125 PM CST...
  ABITA SPRINGS BY 130 PM CST...
  SLIDELL AND EDEN ISLE BY 135 PM CST...
  PEARL RIVER BY 140 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3057 8980 3046 8968 3041 8968 3036 8965
      3034 8962 3031 8964 3027 8962 3021 8983
      3025 8989 3025 8998 3030 9000 3035 9008
      3038 9020 3031 9029 3039 9032
TIME...MOT...LOC 1914Z 250DEG 45KT 3035 9020 3022 9009

$$


24/RR
1 follow-up statement
652 
WWUS54 KLIX 051947
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CST SAT MAR 5 2011

LAC103-105-051957-
/O.EXP.KLIX.SV.W.0015.000000T0000Z-110305T1945Z/
TANGIPAHOA LA-ST. TAMMANY LA-
147 PM CST SAT MAR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR ST. TAMMANY AND SOUTHEASTERN
TANGIPAHOA PARISHES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3057 8980 3046 8968 3041 8968 3036 8965
      3034 8962 3031 8964 3027 8962 3021 8983
      3025 8989 3025 8998 3030 9000 3035 9008
      3038 9020 3031 9029 3039 9032
TIME...MOT...LOC 1915Z 250DEG 45KT 3035 9019 3022 9008

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 4:04 AM CST, 9 hours 11 minutes earlier.

Area forecast discussion, Mar 5, 4:04 AM CST, 9 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST SAT MAR 5 2011

.SHORT TERM...

A CONVERGENCE ZONE THAT HAS BEEN IN PLACE FOR THE LAST SEVERAL
HOURS CONTINUES TO PRODUCE CONVECTIVE ACTIVITY OVER THE EASTERN
HALF OF OF THE CWA EARLY THIS MORNING. IT APPEARS THAT THIS
CONVERGENCE ZONE WILL REMAIN IN PLACE THROUGH THE MORNING
HOURS. THERE WILL BE AN INCREASED RISK OF SEEING LOCALIZED HEAVY
RAIN AMOUNTS...IF HEAVIER CELLS BEGIN TO TRAIN OVER THE SAME
AREA...AS SEEN OVER PORTIONS OF THE NORTHSHORE YESTERDAY
EVENING. HOWEVER...HAVE OPTED NOT TO PUT OUT A FLASH FLOOD WATCH
DUE TO THE FAIRLY LOW THREAT OF ANY ADDITIONAL RAINFALL EVENTS
ACTUALLY DEVELOPING.

THE HIGHEST RISK OF SEVERE WEATHER WILL DEVELOP DURING THE
AFTERNOON HOURS...AS A STRONG COLD FRONT PUNCHES INTO THE REGION.
AFTER REVIEWING FORECAST SOUNDINGS AT SEVERAL LOCATIONS...IT
APPEARS THAT THE MAIN SEVERE THREAT WILL BE LINEAR IN NATURE...AS
STRONG UNIDIRECTIONAL FLOW IS IN PLACE BY THIS AFTERNOON. THE
LARGEST CONCERN WILL BE STRONG DAMAGING WINDS...MOSTLY ASSOCIATED
WITH ANY BOW ECHOES THAT DEVELOP. IN ADDITION...LAPSE RATES ARE
NOMINALLY SUPPORTIVE OF SOME HAIL FORMATION. AT THIS TIME...THE
LARGEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN NOON AND 6
PM...WITH IMPROVING CONDITIONS EXPECTED AFTER 6 PM.

AS THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS TO THE EAST THIS
EVENING...STRONG SUBSIDENCE WILL TAKE HOLD OF THE REGION ALOFT.
EXPECT RAPIDLY CLEARING SKIES FROM WEST TO EAST DURING THE
OVERNIGHT HOURS. ADDITIONALLY...A MUCH COLDER AIRMASS WILL ADVECT
INTO THE AREA...WITH 1000-500MB THICKNESSES DROPPING A GOOD 100
METERS. ALTHOUGH SUNNY CONDITIONS ARE EXPECTED TOMORROW...DAYTIME
HIGHS WILL ONLY RISE INTO THE LOWER TO MIDDLE 60S. OVERNIGHT LOWS
WILL PLUNGE INTO THE 30S AND LOWER 40S TONIGHT AND TOMORROW
NIGHT...AS THE DRY AIRMASS AND CLEAR SKIES LEND TO STRONG
RADIATIONAL COOLING AT NIGHT. TEMPERATURES WILL BEGIN TO MODIFY BY
MONDAY...AS ONSHORE FLOW REDEVELOPS IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL TROUGH. HOWEVER...READINGS WILL REMAIN
SLIGHTLY BELOW NORMAL.

.LONG TERM...

ALL OF THE MEDIUM RANGE MODELS SHOW ANOTHER STRONG UPPER LEVEL
TROUGH EJECTING OUT OF THE SOUTHWESTERN STATES ON TUESDAY. THE GFS
IS THE WEAKER OF THE MODELS...WITH A SHALLOWER UPPER LEVEL TROUGH
SLIDING THROUGH ON WEDNESDAY. THE EURO IS THE STRONGEST MODEL WITH
A VERY SHARP TROUGH AXIS SLIPPING THROUGH. HAVE DECIDED TO GO WITH
A BLEND OF THE MODEL SOLUTIONS TO ACCOUNT FOR STRENGTH AND TIMING
UNCERTAINTIES WITH THIS NEXT SYSTEM.

INITIALLY...EXPECT STRONG ONSHORE FLOW TO CONTINUE INTO
TUESDAY...WITH INCREASING CLOUD COVER AND AN INCREASED PROSPECT OF
SCATTERED SHOWERS DEVELOPING OVER THE AREA BY TUESDAY AFTERNOON.
THIS WILL MAINLY BE DUE TO INCREASED UPPER LEVEL LIFT ACROSS THE
REGION...AS A BROAD AREA OF UPPER LEVEL DIVERGENCE MOVES INTO THE
GULF SOUTH. FORTUNATELY...OVERALL INSTABILITY WILL BE WEAK ON
TUESDAY...DUE TO LESS THAN DESIRABLE LAPSE RATES. THUS...ONLY
EXPECT SHOWER ACTIVITY TUESDAY AFTERNOON...WITH DEEPER CONVECTION
HOLDING OFF UNTIL TUESDAY NIGHT AND WEDNESDAY.

HEADING INTO TUESDAY NIGHT AND WEDNESDAY...INCREASED FORCING ALOFT
IS EXPECTED AS STRONG POSITIVE VORTICITY ADVECTION...DIFLUENT
FLOW...AND THE ENTRANCE REGION OF A JET STREAK ALL WORK TOGETHER
TO SUPPORT DEEPER UPDRAFTS. ADDITIONALLY...LAPSE RATES ALOFT WILL
IMPROVE...AS THE COLD CORE OF THE UPPER LEVEL TROUGH AXIS
APPROACHES. THERE WILL A RISK OF STRONGER CONVECTION LATE TUESDAY
NIGHT INTO WEDNESDAY AFTERNOON. HAVE WENT WITH LIKELY POPS ON
WEDNESDAY TO REFLECT THIS RISK OF THUNDERSTORM ACTIVITY. WITH
STRONG SOUTHERLY FLOW OFF THE GULF CONTINUING...AND WARM AND MUGGY
AIRMASS IS EXPECTED ON WEDNESDAY...WITH READING CLIMBING BACK INTO
THE MIDDLE TO UPPER 70S AND OVERNIGHT LOWS ONLY DIPPING INTO THE
MIDDLE 60S.

THE FRONT SHOULD CLEAR THE CWA SOMETIME LATE WEDNESDAY NIGHT...AS
THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS THROUGH THE LOWER
MISSISSIPPI VALLEY. ONCE AGAIN...STRONG NEGATIVE VORTICITY
ADVECTION AND RESULTANT SUBSIDENCE IN THE WAKE OF THIS TROUGH WILL
LEAD TO RAPIDLY CLEARING SKIES ACROSS THE AREA ON THURSDAY.
ADDITIONALLY...ANOTHER ROUND OF STRONG COLD AIR ADVECTION WILL
DROP 1000-500 MB THICKNESSES AROUND 100 METERS MUCH AS THE CURRENT
SYSTEM IMPACTING THE REGION. A LARGE DIURNAL RANGE IS EXPECTED
THURSDAY AND FRIDAY...WITH DAYTIME HIGHS CLIMBING INTO THE 60S AND
OVERNIGHT LOWS DROPPING INTO THE 30S AND LOWER 40S.

&&

.AVIATION...
MVFR TO IFR CEILINGS WILL BE IN AND OUT AT LEAST THROUGH THIS
EVENING. SOME STRONG TO SEVERE TS WILL BE AROUND TODAY AND THERE IS
THE POTENTIAL FOR ONE OR TWO OF THESE TO AFFECT A FEW TERMINALS.
WILL SHOW THIS AS A TEMPO GROUP TODAY. DO NOT EXPECT WIDESPREAD VFR
CONDITIONS UNTIL AFTER FRONTAL PASSAGE.
&&

.MARINE...
THE BIG PROBLEM IS THAT WATERSPOUT ACTIVITY IS HIGHLY LIKELY TODAY
OVER THE COASTAL WATERS. SOME OF THESE MAY BE QUITE STRONG.
THUNDERSTORMS WILL ALSO OCCUR AND GRADIENT WINDS WILL CONTINUE TO BE
IN THE 20 TO 25 KNOT RANGE THROUGH SUNDAY MORNING. TRIED TO CUT UP
THE MARINE AREAS AS EFFICIENT AS POSSIBLE FOR TODAY AND TONIGHT.
BUT...THE SIMPLE FACT IS THAT IT COULD HAVE GOTTEN VERY MESSY.
DECIDED TO KEEP AN ADVISORY GOING AFTER 9AM FOR MOST COASTAL WATERS.
WINDS WILL LIGHTEN UP FOR A TIME TODAY OVER THE LAKES AND SOUNDS BUT
DUE TO THE RELATIVELY SHORT DURATION OF THIS OCCURRING...DECIDED TO
KEEP THE ADVISORY IN EFFECT THROUGH THE DAY AND NIGHT. THIS HOLDS
MORE FOR LAKE PONTCHARTRAIN AND MAUREPAS THAN OTHER AREAS.
REGARDLESS...WINDS WILL BE IN ADVISORY CRITERIA DURING A GOOD PART
OF THE TIME BEFORE AND DEFINITELY AFTER THE COLD FRONT MOVES THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  38  62  35 / 100  20   0   0
BTR  71  41  64  38 / 100  10   0   0
ASD  73  42  63  35 / 100  20   0   0
MSY  72  46  62  45 / 100  20   0   0
GPT  73  43  64  36 / 100  50   0   0
PQL  74  44  64  35 / 100  50   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

&&

32
Hazardous weather outlook, Mar 5, 11:15 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CST SAT MAR 5 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-061715-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1115 AM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT ACROSS THE ENTIRE AREA THROUGH 400PM
THIS AFTERNOON. THE MAIN RISK FROM SEVERE THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES
AND WATERSPOUTS WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL OF UP TO
3 INCHES WILL ALSO BE POSSIBLE...WHICH MAY PRODUCE LOCALIZED
FLOODING IN POORLY DRAINED AREA. THE SEVERE WEATHER THREAT WILL
DIMINISH AFTER 6 PM THIS EVENING.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR MINOR FLOODING AT SEVERAL
LOCATIONS ON THE FOLLOWING RIVERS...TCEFHUNCTE...BOGUE
FALAYA...AND TANGIPAHOA. RESIDENTS SHOULD CONTINUE TO MONITOR
RIVER LEVELS AND LATEST RIVER FLOOD FORECASTS AND WARNINGS.

SMALL CRAFT ADVISORIES ARE POSTED FOR ALL OF THE COASTAL
WATERS...SOUNDS...AND TIDAL LAKES THROUGH TONIGHT. STRONG
SOUTHEAST WINDS OF 20 TO 25 KNOTS AND VERY ROUGH SEAS OF UP TO 10
FEET WILL CONTINUE THROUGH THIS EVENING. WINDS WILL SHIFT TO THE
NORTHWEST AT 20 TO 25 KNOTS TONIGHT AS A COLD FRONT PUSHES TO THE
EAST. IN ADDITION TO THE ROUGH SEAS...HIGHER THAN NORMAL TIDES CAN
BE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS
BEYOND 20 NM THROUGH MIDDAY SUNDAY DUE TO CONTINUED STRONG
NORTHWEST WINDS OF 20 TO 25 KNOTS.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO
WEDNESDAY...AS ANOTHER STRONG AREA OF LOW PRESSURE AND TRAILING
COLD FRONT IMPACT THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL ALSO BE POSSIBLE AS THIS LOW
PRESSURE SYSTEM IMPACTS THE REGION WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. PLEASE
FORWARD ANY REPORTS OF DAMAGING WIND GUSTS...LARGE HAIL AND
TORNADOES TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 5, 11:33 AM CST, 1 hour 42 minutes before
LAZ036>038-MSZ069-070-051830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 AM CST SAT MAR 5 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST FELICIANA
PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...AMITE
COUNTY...

AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF LIBERTY TO 6 MILES NORTHEAST OF CLINTON...MOVING EAST AT 20
MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  FELPS BY 1140 AM...
  LIBERTY BY 1145 AM...
  SMITHDALE BY NOON...
  DARLINGTON BY 1205 PM...
  EASLEYVILLE AND GILLSBERG BY 1220 PM...
  SUMMIT...MCCOMB...MCCOMB AIRPORT AND 6 MILES WEST OF MAGNOLIA BY
  1230 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 5, 11:58 AM CST, 1 hour 17 minutes before
LAZ056>060-065>067-051900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 AM CST SAT MAR 5 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JOHN
THE BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...ST.
JAMES PARISH...LAFOURCHE PARISH...TERREBONNE PARISH...

AT 1154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 25 MILES WEST OF NAPOLEONVILLE TO
45 MILES SOUTHWEST OF HOUMA...MOVING NORTHEAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PIERRE PART BY 1210 PM...
  NAPOLEONVILLE AND LABADIEVILLE BY 1220 PM...
  PAINCOURTVILLE AND THIBODAUX BY 1225 PM...
  SCHRIEVER BY 1230 PM...
  GRAY BY 1235 PM...
  DULAC...CONVENT AND BAYOU CANE BY 1240 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 5, 12:14 PM CST, 1 hour 1 minute before
LAZ038-040-049-050-056>058-060-051915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1214 PM CST SAT MAR 5 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. JOHN THE BAPTIST PARISH...ST.
CHARLES PARISH...ASSUMPTION PARISH...ST. JAMES PARISH...ASCENSION
PARISH...ST. TAMMANY PARISH...

AT 1213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GONZALES
TO 7 MILES SOUTHEAST OF DONALDSONVILLE TO 6 MILES NORTHEAST OF
STEPHENSVILLE...MOVING EAST AT 55 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CONVENT BY 1220 PM...
  WHITEHALL AND CONVENT BY 1225 PM...
  LUTCHER AND GRAMERCY BY 1230 PM...
  KILLIAN BY 1235 PM...
  SPRINGFIELD AND GARYVILLE BY 1240 PM...
  PONCHATOULA AND RESERVE BY 1245 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 5, 12:26 PM CST, 49 minutes before
LAZ038-040-051900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 PM CST SAT MAR 5 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING TANGIPAHOA
PARISH...ST. TAMMANY PARISH...

AT 1222 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HAMMOND...OR ABOUT 4 MILES SOUTH
OF PONCHATOULA...MOVING NORTHEAST AT 30 MPH. SOME EARLY SIGNS OF
ROTATION ARE BEING INDICATED. IF THIS TREND CONTINUES A TORNADO
WARNING MAY BE NEEDED ON THIS STORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  HAMMOND BY 1235 PM...
  ROBERT BY 1240 PM...
  FOLSOM BY 100 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Mar 5, 12:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TORNADO          4 SE BATON ROUGE        30.41N 91.08W
03/05/2011                   EAST BATON ROUGE   LA   TRAINED SPOTTER

            RAIN WRAPPED TORNADO SOUTH OF ANTIOCH AND TIGER BEND
            ROADS IN SHENANDOAH SUBDIVISION NEAR EAST BATON ROUGE
            PARISH AND ASCENSION PARISH LINE.

&&

BWAGNER
Local storm report, Mar 5, 1:03 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 PM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     TSTM WND DMG     SCHRIEVER               29.74N 90.83W
03/05/2011                   TERREBONNE         LA   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN IN SCHRIEVER...POSSIBLE
            TORNADO.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:31 PM CSTFlash Flood WarningLIXSaint Tammany, Tangipahoa3 hr
Mar 4, 9:00 PM CSTFlash Flood WarningLIXSaint Tammany80 min
Mar 5, 3:05 AM CSTSpecial Marine WarningLIX55 min
Mar 5, 3:49 AM CSTSmall Craft AdvisoryLIX32 hr
Mar 5, 5:16 AM CSTRiver Flood WarningLIXTangipahoa53 hr
Mar 5, 6:40 AM CSTRiver Flood WarningLIXSaint Tammany37 hr
Mar 5, 8:58 AM CSTRiver Flood WarningLIXSaint Tammany50 hr
Mar 5, 9:03 AM CSTRiver Flood WarningLIXSaint Tammany44 hr
Mar 5, 11:06 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana25 min
Mar 5, 11:41 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James34 min
Mar 5, 12:00 PM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston30 min
Mar 5, 12:06 PM CSTSpecial Marine WarningLIX114 min
Mar 5, 12:22 PM CSTTornado WarningLIXAssumption, Lafourche, Saint James, Terrebonne23 min
Mar 5, 12:28 PM CSTTornado WarningLIXAscension, Livingston, Tangipahoa32 min
Mar 5, 12:36 PM CSTSpecial Marine WarningLIX84 min
Mar 5, 12:49 PM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist26 min
Mar 5, 12:51 PM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 3 more54 min
Mar 5, 12:55 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles35 min
Mar 5, 12:59 PM CSTTornado WarningLIXLivingston, Saint Tammany, Tangipahoa17 min
Mar 5, 1:26 PM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard34 min
Mar 5, 1:32 PM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard28 min
Mar 5, 1:35 PM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles115 min
Mar 5, 1:40 PM CSTSpecial Marine WarningLIX95 min
Mar 5, 1:44 PM CSTAreal Flood AdvisoryLIXSaint Tammany, Washington2 hr
Mar 5, 1:45 PM CSTSpecial Marine WarningLIX60 min
Mar 5, 1:58 PM CSTTornado WarningLIXSaint Bernard17 min
Mar 5, 2:16 PM CSTSevere Thunderstorm WarningLIXPlaquemines59 min
Mar 5, 2:38 PM CSTSpecial Marine WarningLIX64 min
Mar 5, 3:08 PM CSTSpecial Marine WarningLIX2 hr
Mar 5, 3:22 PM CSTSpecial Marine WarningLIX53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.